MAUDE Adverse Event Report: BAYLIS MEDICAL COMPANY INC. VERSACROSS LARGE ACCESS SOLUTION; DILATOR, VESSEL, FOR PERCUTANEOUS CATHETERIZATION

BAYLIS MEDICAL COMPANY INC. VERSACROSS LARGE ACCESS SOLUTION; DILATOR, VESSEL, FOR PERCUTANEOUS CATHETERIZATION
Lot Number VLFB100123
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Perforation (2001); Thrombosis/Thrombus (4440)
Date of Event 03/16/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
It was indicated that the device will not be returned for evaluation.If there is any further relevant information obtained, a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported that during a procedure to treat atrial fibrillation, the transeptal puncture was then performed and upon crossing the interatrial septum (ias), a versacross rf wire was sent into the left inferior pulmonary vein (lipv), but the versacross rf wire hit the tip of the limbus.The versacross system was exchanged for the watchman truseal double curve sheath, but prior to the watchman sheath crossing the ias, it was noted that a small hypermobile echodensity had formed on the tip of the limbus.It measured approximately 3.5 mm in length.The watchman sheath was still crossed into the left atrium (la), the versacross rf wire was pulled back and replaced with a non-boston scientific pigtail catheter into the left atrial appendage (laa).The aforementioned hypermobile echodensity was continuously observed and at this time was deemed a clot.Additional heparin was given and after roughly 5-10 minutes the decision was made to cancel the procedure.It was stated that this was caused by the wire hitting the tip of the limbus and that the patient was likely hypercoagulable.Another procedure will be scheduled.The patient is stable and doing well.The device will not be returned as it was determined that there was no issue with the device.07jul2023 additional information received confirming the product used for transseptal.

Brand Name
VERSACROSS LARGE ACCESS SOLUTION
Common Device Name
DILATOR, VESSEL, FOR PERCUTANEOUS CATHETERIZATION
Manufacturer (Section D)
BAYLIS MEDICAL COMPANY INC.
5959 trans-canada highway
montreal H4T 1 A1
CA  H4T 1A1
Manufacturer (Section G)
BAYLIS MEDICAL COMPANY INC.
5825 explorer drive
mississauga, on L4W 5 P6
CA   L4W 5P6
Manufacturer Contact
timothy degroot
4100 hamline avenue north
dc a330
saint paul, MN 55112
6515826168
MDR Report Key17459418
Report Number2124215-2023-39689
Device Sequence Number2698743
Product Code DRE
UDI-Device Identifier00685447012535
UDI-Public00685447012535
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K201288
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/04/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/10/2024
Device Lot NumberVLFB100123
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/07/2023
Initial Report FDA Received Date08/04/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/16/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age66 YR
Patient SexFemale